Alert archive / Pennsylvania / Special Weather Statements in 2014
Special Weather Statement, NWS State College, PA
NWS State College, PA issued this special weather statement at Jun 24, 2014, 3:21 AM EDT for Warren County, Pennsylvania. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2014, 3:21 AM EDT (07:21 UTC)
- Expired
- Jun 24, 2014, 4:15 AM EDT
- In force
- 54 min
- Issued by
- NWS State College, PA
County Warren County, PA
The radar
The Buffalo radar (KBUF), 136 km from the middle of the area, began a volume at 07:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 7.4 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 147 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1713 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
333
WWUS81 KCTP 240721
SPSCTP
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
321 AM EDT TUE JUN 24 2014
PAZ004-005-240815-
WARREN PA-MCKEAN PA-
321 AM EDT TUE JUN 24 2014
...A STRONG THUNDERSTORM IS AFFECTING THE AREA...
AT 321 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
PLEASANTVILLE...MOVING NORTHEAST AT 25 MPH.
PEA SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
CHAPMAN STATE PARK AROUND 340 AM EDT.
WARREN...SHEFFIELD...WARREN SOUTH AND LUDLOW AROUND 350 AM EDT.
KINZUA DAM AND WESTLINE AROUND 400 AM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE CLARENDON...TIDIOUTE
AND STARBRICK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4177 7961 4178 7959 4200 7906 4200 7890
4170 7869 4162 7884 4163 7961
TIME...MOT...LOC 0721Z 240DEG 49KT 4157 7951
$$
MARTINWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Jun 24, 1:51 AM EDT, 1 hour 30 minutes earlier.
Area forecast discussion, Jun 24, 1:51 AM EDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 151 AM EDT TUE JUN 24 2014 .SYNOPSIS... SHORT TERM STRONG RIDGE OVER EASTERN US IS SLOW THE PROGRESSION OF THE FRONTAL SYSTEM WORKING ITS WAY TOWARD THE REGION. THIS SLOW MOVING SYSTEM COULD PRODUCE SHOWERS AND THUNDERSTORMS TUESDAY- WEDNESDAY. LATER THIS WEEK AND INTO NEXT WEEK THE SUBTROPICAL RIDGE BUILDS OVER THE WESTERN ATLANTIC AND SOUTHERN UNITED STATES IMPLYING A WARMER PATTERN BY THE WEEKEND AND INTO NEXT WEEK. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... INCREASING DEEP LAYER MOISTURE AND BOUNDARY LAYER CONVERGENCE WITHIN THERMAL RIDGE IS MAINTAINING CONVECTION LONG PAST WHEN MOST EXPLICIT HI RES MODELS WERE SUGGESTING EARLIER. WEST CENTRAL AND NORTHWEST MOUNTAINS WILL SEE ONGOING CHCS OF SHRA AND TSRA OVERNIGHT WITH INCREASING LIKELIHOOD NOW OF -SHRA AND -TSRA MAKING IT INTO THE CENTRAL MOUNTAINS AFTER MIDNIGHT. LATEST REGIONAL RADAR MOSAIC SHOWS LEADING EDGE OF CONVECTION OVER WESTERN PA CONTINUING TO DAMPEN AND WEAKEN AS IT TRACKS EASTWARD. THIS WON'T BE THE CASE OVERNIGHT HOWEVER...AS MOISTURE FLUX AND CONVERGENCE FIELDS TRANSPORT MORE FAVORABLE CONDITIONS EAST OF THE ALLEGHENIES AFTER MIDNIGHT AND DURING THE PREDAWN HOURS. MAIN UPDATE LATE THIS EVENING IS TO INCREASE POPS ACROSS THE BOARD...EVEN BRINGING A SLGT CHC INTO MY FAR SOUTHEAST COUNTIES TOWARDS OR JUST AFTER DAWN. MINS LOOKING GOOD...A MILD NIGHT IN STORE FOR ALL WITH MINS GENERALLY RANGING FROM THE LOWER TO MIDDLE 60S. && .SHORT TERM /6 AM THIS MORNING THROUGH 6 PM WEDNESDAY/... HIGHER PROBABILITIES OF SHOWERS AND THUNDERSTORMS ARE OVER CENTRAL AND EASTERN AREAS WITH POPS NEAR LIKELY IN WEST BY AFTERNOON HOURS ON TUESDAY. EASTERN AREAS SHOULD HAVE ANOTHER RELATIVELY DRY DAY WITH POPS ONLY COMING UP IN THE LATE AFTERNOON HOURS. THE COMBINATION OF WINDS AND CAPE HAS US IN THE REGION FAVORED FOR SOME ISOLATED SEVERE WEATHER ON TUESDAY AFTERNOON AND EVENING. SEE SPC CONVECTIVE OUTLOOK HAS ABOUT 5% RISK AND FOCUS ON MORE DIURNAL EFFECTS DUE TO RELATIVELY WEAK LARGER SCALE FORCING. HOPEFULLY...THE REGION WILL GET RAIN WITH THIS FRONTAL SYSTEM WEDNESDAY...THUS UNLESS YOUR BAILING HAY THIS WEEK...WE NEED RAIN WITH THIS SYSTEM AS THE GROWING RIDGE LATER THIS WEEK AND NEXT COULD PUT US INTO A MORE AIR MASS FORCED CONVECTIVE REGIME WHICH WOULD NOT PROVIDE GOOD WIDESPREAD RAINFALL. && .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... TUESDAY NIGHT SHOULD BE RATHER MUGGY WITH LOWS/DEWPOINTS IN THE 60S. A CONSENSUS OF MODEL DATA SUPPORTS LOWER-END LKLY POPS OVER THE NW 1/3 OF THE AREA ASSOCIATED WITH PRE-FRONTAL CONVECTION SPILLING SEWD FROM THE LOWER GREAT LAKES. SRN INFLUENCE OF WEAK SHORT-WAVE TROUGH WILL EJECT ACROSS THE LOWER GREAT LAKES INTO THE NERN U.S. ON DAY 3/WEDNESDAY. THIS FEATURE SHOULD ALLOW SFC FRONT TO SINK SWD TO A POSITION FROM NRN NEW ENGLAND...SWWD ALONG THE NY/PA BORDER BY 18Z...JUST PRIOR TO CONVECTIVE INITIATION. WLY FLOW SHOULD ALLOW FOR CLOUDS BREAKS AND STRONGEST PRE-FRONTAL HEATING/DESTABILIZATION TO OCCUR ALONG A CORRIDOR FROM S-CNTRL PA INTO THE POCONOS...WERE TEMPERATURES SHOULD REACH CONVECTIVE TRIGGERS. ALTHOUGH THE AIRMASS IS NOT EXPECTED TO BE PARTICULARLY UNSTABLE WITH 500-1000 J/KG OF ML CAPE AND RATHER WEAK MID LEVEL LAPSE RATES...MODEST 0-6KM SHEAR AND 30-40KT 500MB WINDS SHOULD SUPPORT AT LEAST SOME MULTICELL TSTM CLUSTERS CAPABLE OF PRODUCING GUSTY WINDS. THE SPC DY3 OUTLOOK DOES INCLUDE A PORTION OF THE AREA IN THE 5% SVR PROBS. THE OTHER POTENTIAL HAZARD COULD BE LOCALLY HEAVY RAINFALL WITH MEAN PWAT VALUES AROUND 2 INCHES OR NEAR THE 99TH PERCENTILE FOR LATE JUNE. THE WATER LOADING MAY ALSO CONTRIBUTE TO A FEW STG TO SVR CONVECTIVE DOWNDRAFTS/WET MICROBURSTS. THE MODELS CONTINUE TO SHOW A SFC LOW FORMING ALONG THE COLD FRONT OVER CENTRAL PA BY 00Z THU...WHICH SHOULD AID IN ENHANCING LLVL CONVERGENCE AND PERHAPS FURTHER RAISE THE THREAT FOR LOCALLY HEAVY RAINS. DRIER AIR SHOULD MAKE A RETURN FOR THURSDAY-FRIDAY AS HIGH PRESSURE BUILDS ACROSS SOUTHERN CANADA JUST NORTH OF THE GREAT LAKES AND PWATS RETURN TO NORMAL. THE PATTERN TAKES ON A DECIDEDLY SUMMER LOOK AND FEEL IN THE OUTER PERIODS AS A LARGE UPPER RIDGE WITH ABOVE NORMAL HEIGHTS BECOMES ESTABLISHED OVER THE WRN ATLC/SERN U.S. THEREFORE EXPECT DAILY CHANCES FOR AFTN SHWRS/TSTMS WITH INCREASINGLY MUGGY CONDITIONS AND TEMPS NEAR TO ABOVE NORMAL. && .AVIATION /06Z TUESDAY THROUGH SATURDAY/... SHOWERS TO THE WEST...WEAKENING AS THEY MOVE EAST...THUS JUST WENT VCSH. RIDGE AXIS CLOSE TO A ERI...PIT LINE. DID PUT VCTS IN AT JST...GIVEN AREA OF CONVECTION NEAR PIT AND POINTS WEST. MOST OF THE DAY WILL FEATURE VFR CONDITIONS. PWATS FCST TO BE VERY HIGH...BUT DEWPOINTS NOT REAL HIGH. ALSO THERE IS A BREEZE THAT SHOULD PICK UP AFTER SUNRISE. THUS NOT EXPECTING A LOT OF HZ OR FOG. WENT MAINLY WITH VCSH...MAIN THING GOING FOR SHOWERS AND STORMS IS STEEP LOW LEVEL LAPSE RATES. CONCERN FOR WIDESPREAD SHOWERS AND STORMS WITH VERY HEAVY RAIN INCREASES BY WED...AS PWAT VALUES CLIMB TO NEAR 2 INCHES. ALSO SOME CHC FOR STRONG TO EVEN SEVERE STORMS...BUT CLOUD COVER MAY LIMIT THIS. MAIN CONCERN IS THAT FRONT MAY NOT CLEAR THE AREA TO LATER THU...IF THEN. AGAIN...SHOWERS AND STORMS WILL LIKELY CONTAIN VERY HEAVY RAIN AT TIMES...UNTIL COLD FRONT MOVES SE OF THE AREA...GIVEN ABNORMAL DEEP SW FLOW FROM THE GULF STATES AND VERY HIGH PWATS. EARLIER DISCUSSION BELOW. VFR CONDITIONS PERSIST ACROSS ALL OF CENTRAL PA THIS EVENING WITH SOUTH TO SOUTHEAST SURFACE WINDS AT 5-10 KTS. THESE WINDS WILL LIGHTEN OVERNIGHT. BIGGEST POTENTIAL IMPACTS THOUGH WILL BE FROM A PERSISTENT CLUSTER OF CONVECTION ONGOING OVER W PA ALONG THERMAL RIDGE. HIRES MESO MODELS CONTINUE TO TRY TO DISSIPATE THIS ACTIVITY...BUT INCREASING DEEP LAYER MOISTURE AND BOUNDARY LAYER CONVERGENCE NOW LOOK TO BE ENOUGH TO ALLOW THIS CONVECTION TO SLIDE INTO WEST CENTRAL AND NORTHWEST MOUNTAINS BEGINNING AROUND MIDNIGHT WITH INCREASING LIKELIHOOD OF -SHRA/SCT -TSRA MAKING IT INTO THE CENTRAL MOUNTAINS DURING THE OVERNIGHT HOURS. WILL MAKE MENTIONS OF SHOWERS IN KBFD-KUNV WITH NEXT UPDATE /OUT SHORTLY/. THICKENING MID/HIGH CLOUDS SHOULD HELP MINIMIZE IMPACTS OF FOG LATER...BUT WILL CONTINUE FORECAST OF MVFR VSBYS IN MOST PLACES HEADING TOWARD SUNRISE. TUESDAY WILL BRING SCATTERED CONVECTION TO MAINLY NW HALF IN THE MORNING /RESULTING IN LOCAL RESTRICTIONS/...FOLLOWED BY MORE NUMEROUS TSTMS IN THE AFTERNOON. SE PORTIONS SHOULD BE MAINLY DRY IN THE MORNING...WITH SCT TSTMS FORMING IN THE AFTERNOON AS ATMOSPHERE BECOMES MORE UNSTABLE. OUTLOOK... WED...SCATTERED TO NUMEROUS SHRA/TSRA. LOCAL RESTRICTIONS LIKELY. THU...MAINLY VFR. CHC OF SHOWERS EARLY. FRI...PRIMARILY VFR. PERHAPS A SHOWER OR STORM IN THE AFT/EVE. SAT...LOCAL RESTRICTIONS IN SCT SHOWERS/TSTMS. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...GRUMM NEAR TERM...GRUMM/DEVOIR SHORT TERM...GRUMM LONG TERM...STEINBUGL AVIATION...MARTIN/RXR
Hazardous weather outlook, Jun 23, 2:19 PM EDT, 13 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 219 PM EDT MON JUN 23 2014 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-241830- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 219 PM EDT MON JUN 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS THE POSSIBILITY OF A FEW STRONG TO SEVERE THUNDERSTORMS TUESDAY AFTERNOON AND EVENING AND AGAIN ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 24, 3:21 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
321 AM EDT TUE JUN 24 2014
PAZ004-005-240815-
WARREN PA-MCKEAN PA-
321 AM EDT TUE JUN 24 2014
...A STRONG THUNDERSTORM IS AFFECTING THE AREA...
AT 321 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
PLEASANTVILLE...MOVING NORTHEAST AT 25 MPH.
PEA SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
CHAPMAN STATE PARK AROUND 340 AM EDT.
WARREN...SHEFFIELD...WARREN SOUTH AND LUDLOW AROUND 350 AM EDT.
KINZUA DAM AND WESTLINE AROUND 400 AM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE CLARENDON...TIDIOUTE
AND STARBRICK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4177 7961 4178 7959 4200 7906 4200 7890
4170 7869 4162 7884 4163 7961
TIME...MOT...LOC 0721Z 240DEG 49KT 4157 7951
MARTINThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 12:42 PM EDT | Flash Flood Watch | CTP | Cameron, Elk, McKean, Potter, Tioga, Warren | 30 hr |
| Jun 24, 3:35 PM EDT | Special Weather Statement | CTP | Warren | 55 min |
| Jun 24, 4:36 PM EDT | Areal Flood Advisory | CTP | Bedford, Blair | 114 min |
| Jun 24, 4:42 PM EDT | Special Weather Statement | CTP | McKean | 63 min |
| Jun 24, 6:01 PM EDT | Special Weather Statement | CTP | Potter | 29 min |
| Jun 24, 6:09 PM EDT | Severe Thunderstorm Warning | CTP | Cameron, Potter, Tioga | 66 min |
| Jun 24, 6:36 PM EDT | Special Weather Statement | CTP | Fulton | 24 min |
| Jun 24, 7:16 PM EDT | Severe Thunderstorm Warning | CTP | Potter, Tioga | 59 min |
| Jun 24, 7:31 PM EDT | Areal Flood Advisory | CTP | Potter, Tioga | 3 hr |
Nearby
Special Weather Statements in Pennsylvania, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.